How Does Your Tinnitus React to Opioids, e.g., Oxycodone and Tramadol?

Discussion in 'Support' started by pleasejuststop, May 3, 2022.

    1. pleasejuststop
      Suicidal

      pleasejuststop Member

      Location:
      Ny
      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Loud noise
      I am in severe pain and also experiencing severe tinnitus at the same time. The tinnitus is even worse than the pain because I feel trapped in my body. I am going insane.

      I have a very bad spike from consuming Tramadol with Acetaminophen last week and then a very loud noise right next my ear. The loud noise made it much worse. My doctor prescribed me the Tramadol without Acetaminophen when I explained it to him and I took it but I am worried about it potentially worsening tinnitus. I know NSAIDs and Tylenol are ototoxic but I don’t know if opioids like Oxycodone and Tramadol are ototoxic without those combinations.

      How does your tinnitus react to opioids like Oxycodone and Tramadol that don’t contain NSAIDs or Acetaminophen (Paracetamol)? I actually hope my doctor switches me to a different opioid because the serotonin effects of the Tramadol made me feel very ill.

      Really desperate and trapped right now and feeling extremely suicidal. Truly cannot take this ringing anymore.
       
      • Hug Hug x 1
    2. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Hall of Fame Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      12/2013
      I am so sorry.

      I know Tramadol lowers the threshold for seizures in epilepsy, but temporarily.

      I think your spike will settle down.

      Have you got any Nicotinamide riboside?

      Steroids?
       
      • Like Like x 1
    3. LilCC

      LilCC Member

      Location:
      Florida, U.S
      Tinnitus Since:
      11/2020
      Cause of Tinnitus:
      Exposure to loud noises
      I’m in a similar boat. I have a really bad nerve pain flareup on my hands and shoulder, and I want to take something for the pain but am scared that it will worsen my tinnitus and hyperacusis. I also feel trapped, as my nerve pain is just as bad as my tinnitus and hyperacusis.

      I’m thinking of taking some Kratom, but I’m not sure how I will react to it.
       
      • Hug Hug x 2
    4. AUTHOR
      AUTHOR
      pleasejuststop
      Suicidal

      pleasejuststop Member

      Location:
      Ny
      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Loud noise
      Thank you. I do have steroids and I had taken them for spikes before but this time I’m afraid of potential effects on my eyes for reasons I mentioned in this post a few days ago.

      I don’t know what to do. Take the risk, or not. Every move with potential consequences. I’m absolutely terrified. My hearing is muffled in the left ear.
       
    5. Óscar PP

      Óscar PP Member

      Tinnitus Since:
      Nov 2020
      Cause of Tinnitus:
      Coronavirus
      Codeine doesn't affect my tinnitus. But neither does Ibuprofen or Aspirin which are drugs with very bad rep among tinnitus sufferers.
       
Loading...

Share This Page